MAUDE Adverse Event Report: ARTHREX, INC. 2.4 X 16MM VAL SCREW, TI; BONE FIXATION PLATE

ARTHREX, INC. 2.4 X 16MM VAL SCREW, TI; BONE FIXATION PLATE
Model Number 2.4 X 16MM VAL SCREW, TI
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The complaint device was not received for evaluation.Based off the information provided, the most likely cause for the reported failure can be attributed to user error of the device due to improper bone prep, misaligned insertion, prying/leveraging the device during insertion.
 
Event or Problem Description
On 12/09/2021 it was reported by a facility representative via e-mail that there was an issue with locking screws engaging with the ar-8916vnr-03 volar plate.This occurred during a distal radius surgery on (b)(6) 2021 when the surgeon tried using the variable angle guide to insert (3) ar-8724v-22, (2) ar-8724v-2, and (1) ar-8724v-16 screws into the ar-8916vnr-03 volar plate.Additional information requested.Additional information provided on 12/10/2021 : the device was used in the procedure but when it was realized the screws were not locking into the plate, a backup plate and screws that worked properly were used to complete the case.

Brand Name
2.4 X 16MM VAL SCREW, TI
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19453463
Report Number1220246-2024-04784
Device Sequence Number7089874
Product Code HRS
UDI-Device Identifier00888867045606
UDI-Public00888867045606
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K131474
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2.4 X 16MM VAL SCREW, TI
Device Catalogue NumberAR-8724V-16
Device Lot Number11435123
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2021
Initial Report FDA Received Date06/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown